Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Polar decomposition of order bounded disjointness preserving operators

Authors: Karim Boulabiar and Gerard Buskes
Journal: Proc. Amer. Math. Soc. 132 (2004), 799-806
MSC (2000): Primary 46A40, 47B65
Published electronically: August 21, 2003
MathSciNet review: 2019958
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We constructively prove (i.e., in ZF set theory) a decomposition theorem for certain order bounded disjointness preserving operators between any two Riesz spaces, real or complex, in terms of the absolute value of another order bounded disjointness preserving operator. In this way, we constructively generalize results by Abramovich, Arensen and Kitover (1992), Grobler and Huijsmans (1997), Hart (1985), Kutateladze, and Meyer-Nieberg (1991).

References [Enhancements On Off] (What's this?)

  • 1. Y. A. Abramovich and A. K. Kitover, Inverses of Disjointness Preserving Operators, Memoirs Amer. Math. Soc., 143 (2000), no. 679. MR 2000k:47047
  • 2. Y. A. Abramovich, E. L. Arensen and A. K. Kitover, Banach $C(K)$-modules and Operators Preserving Disjointness, Pitman Research Notes in Mathematics Series, 277, Longman Scientific & Technical, Harlow, 1992. MR 94d:47027
  • 3. C. D. Aliprantis and O. Burkinshaw, Positive Operators, Pure and Applied Math., Vol. 119, Academic Press, Orlando, FL, 1985. MR 87h:47086
  • 4. S. J. Bernau, Orthomorphisms of Archimedean vector lattices, Math. Proc. Cambridge Philos. Soc., 89 (1981), 119-128. MR 82b:47043
  • 5. G. Buskes and A. van Rooij, Small Riesz spaces, Math. Proc. Cambridge Philos. Soc., 105, (1989), 523-536. MR 90e:46009
  • 6. B. de Pagter, A note on disjointness preserving operators, Proc. Amer. Math. Soc., 90 (1984), 543-549. MR 85e:47057
  • 7. B. de Pagter, $f$-Algebras and Orthomorphisms, Ph.D. Dissertation, Leiden, 1981.
  • 8. J. J. Grobler and C. B. Huijsmans, Disjointness preserving operators on complex Riesz spaces, Positivity, 1 (1997), 155-164. MR 99k:47079
  • 9. D. R. Hart, Some properties of disjointness preserving operators, Nederl. Akad. Wetensch. Indag. Math., 47 (1985), 183-197. MR 87e:47045
  • 10. G. Jameson, Ordered Linear Spaces, Lecture Notes in Math 141, Springer-Verlag, Berlin-Heidelberg-New York, 1970. MR 55:10996
  • 11. M. Meyer, Les homomorphismes d'espaces vectoriels réticulés complexes, C. R. Acad. Sci. Paris, Sér. I Math., t. 292, (1981), 793-796. MR 82f:47051
  • 12. M. Meyer, Le stabilateur d'un espace vectoriel réticulé, C. R. Acad. Sci. Paris, Sér. I Math., t. 283, (1976), 249-250. MR 55:6170
  • 13. P. Meyer-Nieberg, Banach Lattices, Springer-Verlag, Berlin, Heidelberg, New York, 1991. MR 93f:46025
  • 14. A. W. Wickstead, Extensions of orthomorphisms, J. Austral. Math. Soc. Ser. A 29 (1980), 87-98. MR 81b:47049
  • 15. A. C. Zaanen, Riesz Spaces II, North Holland, Amsterdam-New York-Oxford, 1983. MR 86b:46001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46A40, 47B65

Retrieve articles in all journals with MSC (2000): 46A40, 47B65

Additional Information

Karim Boulabiar
Affiliation: Département de Mathématiques, Faculté des Sciences de Bizerte, Université de 7 Novembre à Carthage, 7021-Zarzouna, Tunisia

Gerard Buskes
Affiliation: Department of Mathematics, University of Mississippi, University, Mississippi 38677

Keywords: Polar decomposition, disjointness preserving operator, lattice homomorphism, orthomorphism, complex Riesz space
Received by editor(s): February 20, 2002
Received by editor(s) in revised form: July 29, 2002, and October 30, 2002
Published electronically: August 21, 2003
Additional Notes: The second named author gratefully acknowledges support from the Department of the Navy, Office of Naval Research Grant, no. N00014-01-1-0322
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society